I have a fifteen year old son who has had asthma all of his life. last year, he was diagnosed with ulcerative colitis. He's been on asthma meds all of his life and i had just taken him off almost all of them when he was diagnosed with the uc after an episode of bleeding badly from his colon and a ct scan showing innumerable lymph nodes, too many too count being enlarging and the scan reading that the diagnosis was consistent with uc, chronns, or less likely lymphoma. after being diagnosed with uc he was placed on asacol 1200mg. 3 times a day, prednisone a couple of times last year, entocort most recently, and asacol enemas at night at times. Just recently he started getting muscle cramps, flu like symptoms with bronchitis and had a glucose level of 169, and a cholesterol level in the high 160s as well. He had had an alkaline phosphate level up to almost 600 for years and stays very fatigued and in pain. i am so worried about him. he is overweight. hes 5.9 and weighs about 244. He doesnt eat right, he says that due to stomach problems he cant and because of fatigue and pain very seldom gets any activity, except for school. when his glucose level and cholesterol level came back abnormal he had just ate pizza and drank a soda about 1 to 1 and a half hours before. i dont like him eating that stuff but there is only so many things he can stomach and he has always been a picky and very poor eater. ive seen babies eat more than he does. he does eat sometimes late at night but it is not very much. i am wondering if all of these medical problems are related and how and could there be one underlying problem that may be worse that the doctors havent figured out, such as lymphoma or some other form of cancer be causing him these problems, i hope not but need to know in order to help him. also could any medicines he could be taking for some of these problems be causing others, such as the asacol and glucose levels? is that an abnormal glucose and cholesterol level for him? Please, Please, anyone who can help me with these questions for him, i would greatly appreciate. We live in east ky. and the doctors here arent very knowledgeable on a lot of these things and i cant seem to get any help. ive even taken him to about six specialists at a University hospital four hours away and they cant seem to help him. he doesnt seem to be getting better with these things, the asacol or steroids one seem to help the bleeding but he is developing so many other symptoms i dont know what to do. i keep telling the doctors he is a sick little boy but because he is very talkative they think he isnt that sick. its a behavioral thing and they dont understand. Hes also getting a lot of depression now. Please, please, help him. Nanae
I suggest you do two things; first go here and read the briefs on his medications. http://www.nlm.nih.gov/medlineplus/druginformation.html Then do a Google search on each med with the word "pharmaceutical" (no quotes) following. This will provide a detailed explanation including side affects and contraindictions. Prednisone does raise glucose levels but more so often the culprit is poor nutrition.
You list numerous health issues that need expert opinions. Expert doctors in each field are located at teaching hospitals normally located at or near a major college university. To find one close to you follow this link
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.